MAUDE Adverse Event Report: BECTON DICKINSON CARIBE LTD. BD TRUCOUNT¿ TUBES; COUNTER, DIFFERENTIAL CELL

BECTON DICKINSON CARIBE LTD. BD TRUCOUNT¿ TUBES; COUNTER, DIFFERENTIAL CELL
Model Number 340334
Medical Device Problem Code Missing Information (4053)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.There were multiple 510k numbers reported to be involved.The information for the additional 510k is as follows: pma / 510(k)#: k980858, k971205, k971110, k970326, k970742, and k071143.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that the label was missing on the tube with a bd trucount¿ tubes.The following information was provided by the initial reporter: no label on the tube.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: scope of issue and problem statement: customer reported on 03-aug-21, that no label was attached on one tube of product 340334 (trucount absolute counting tubes, ivd) lot 21057, detected on 27-jul-21 before use.Customer provided picture of tube missing label.Manufacturing defect trend: product 340334 (trucount absolute counting tubes, ivd) was assembled in bdb san jose ca (plant 1149) using pouched absolute count tubes subassembly 91-0786 batch 21057 manufactured in bdb cayey (plant 1157) and trucount absolute count pellet subassembly 91-0195 batch 0157676, manufactured in bdb san jose ca (plant 1149).It is noted customer indicated affected product 340334 was lot 21057, however, this lot/batch is applicable for subassembly 91-0786 and not to 340334.The following products 340334 were manufactured using subassembly 91-0786 batch 21057: 340334 lot 1083916 ( (b)(4) ea).340334 lot 1097350 ((b)(4) ea).340334 lot 1081598 ((b)(4) ea).340334 lot 1074131 ((b)(4) ea).Zero (0) non-conformance or discrepancy of product missing label or other critical defects for trucount tubes (refer to document mf0183-pr-04 ¿total critical defects daily plot¿, rev.1) requiring investigation actions were reported in evaluated bhr record of subassembly 91-0786 batch 21057, during evaluated period of 03-aug-20 to 03-aug-21.Root cause analysis: root cause cannot be determined.Evidence demonstrates manufacturing process for subassembly 91-0786 batch 21057 met established specifications for release and no related discrepancy was found.Retain sample evaluated of product 340334 (trucount absolute counting tubes, ivd) lot 1097350, which used subassembly 91-0786 batch 21057, did not found reported defect on 25 inspected tubes sampled.Based on investigation performed including verification of retain samples which were not affected (all inspected tubes complied having required label) and evidence of no additional related claims reported, it is determined the claim is confirmed but an isolated event, hence no further actions are deemed necessary at this time.Complaint history review: only one (1) complaint (pr# (b)(4)) of tube missing label for product 340334 (trucount absolute counting tubes, ivd) lot 21057 or its subassembly 91-0786 batch 21057 have been reported on evaluated period of 03-aug-20 to 03-aug-21.Risk review: risk analysis for reported claim was performed by reviewing 340334ra (ver.A), which is applicable for bd trucount¿ tubes.Hazard(s) identified? x yes, no.Reviewed item: 4.1.Information hazard.Harmful effects: unable to use bead tubes, delay in sample processing.Cause: inadequate instructions provided by bd.Current controls: implementation verification technical data sheet.Probability: 1.Severity: 3.Risk index (ri): 3.Risk evaluation: = 9 = acceptable.New hazard: none.Mitigation(s) enough? x yes, no.Batch history record (bhr) review: batch history record (bhr) for pouched absolute count tubes (aka trucount tubes) subassembly 91-0786 batch 21057 was reviewed and material was manufactured in accordance with specifications and met established acceptance criteria for product release.Inspection process for critical defects sorting while manufacturing material subassembly 91-0786 batch 21057, including defects related to print legible attribute, did not exceed control limits during tube assembly visual inspection, as documented on mf0183-pr-04 trucount ¿total critical defects daily plot¿ form.No discrepancies or deviations were found.Per pkg0003-pr ¿pouched tube inspection point release¿ rev.22 document, section 7.1, any tubes found with defects are scrapped during manufacturing and inspection process.The review of bhr for material subassembly 91-0786 batch 21057, confirm material was manufactured in accordance with specifications and met established acceptance criteria for product release.Returned sample analysis: customer provided picture of one tube missing label of affected product 340334 (trucount absolute counting tubes, ivd) manufactured from subassembly 91-0786 batch 21057.Retain sample analysis: retain sample of one representative product 340334 (trucount absolute counting tubes, ivd) lot 1097350, manufactured using subassembly 91-0786 batch 21057, was pulled in plant 1149 on 07-sep-21 for visual inspection.One pouch of lot 1097350 containing 25 tubes was open and inspected.All tubes had good labels and lot number was printed on the tube labels.No tube label defect was found.Investigation summary: customer reported complaint on (b)(6) 2021, that no label was attached on one tube of product 340334 (trucount absolute counting tubes, ivd) lot 21057, detected on 27-jul-21 before use.Affected product 340334 (trucount absolute counting tubes, ivd) was assembled in bdb san jose ca (plant 1149) using pouched absolute count tubes subassembly 91-0786 batch 21057 manufactured in bdb cayey (plant 1157).Customer provided evidence (picture) of one affected tube.Bhr record evidenced that material subassembly 91-0786 (trucount tubes) batch 21057 was manufactured in plant 1157 in accordance to specifications and no nonconformance or discrepancy related to missing tube label were found in the assembly inspection process.As part of the routine manufacturing process for subassembly 91-0786 batch 21057, 100% visual inspection with sorting of defective units is performed for critical defects including defects related for intact pellet (size).Qa inspection for tubes assembly, aql (0 defect), passed acceptance criteria.Trucount total critical defects daily plot chart (mf0183-pr-04, rev.1) did not reach action limits for defective units during the manufacturing period of 30-oct-20 to 09-nov-20.Instructions for use (ifu) or product insert (pi) for bd trucount tubes, document 23-3483-08 (rev.01), indicates the following relevant information regarding usage of bd trucount tubes and precautions: investigation findings: manufacturing of material subassembly 91-0786 (trucount tubes) batch 21057 was performed in plant 1157 following established manufacturing procedure requirements and met bd specifications for product release.Retain sample of one representative product 340334 (trucount absolute counting tubes, ivd) lot 1097350, manufactured from subassembly 91-0786 batch 21057, was evaluated and zero (0) tubes from the total of twenty-five (25) tubes inspected were found missing identification label.Investigation could not identify additional tubes having reported defect of product missing label on retain sample, hence reported discrepancy can be considered an isolated event.No additional defects impacting product 340334 (trucount absolute counting tubes, ivd) lot 1097350 or subassembly 91-0786 (trucount tubes) batch 21057 assembly or performance were observed on evaluated bhr, retain sample tested or additional claims reported.The complaint was reviewed, and no adverse event has occurred at this time.The defect is not present in retain samples.Based on investigation, it is determined that claim is confirmed but no corrective action is required at this time.Bd will continue to monitor for related claims.Conclusion: product 340334 (trucount absolute counting tubes, ivd) manufactured from subassembly 91-0786 batch 21057 was manufactured according to specifications.Based on investigation, it is determined that claim is confirmed but no corrective action is required at this time.Bd will continue to monitor for related claims.H3 other text : see h10.

Brand Name
BD TRUCOUNT¿ TUBES
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECTON DICKINSON CARIBE LTD.
vicks drive
lot no. 6
cayey PR
Manufacturer (Section G)
BECTON DICKINSON CARIBE LTD.
vicks drive
lot no. 6
cayey PR
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12370135
Report Number2647876-2021-00049
Device Sequence Number16452028
Product Code GKZ
UDI-Device Identifier00382903403349
UDI-Public00382903403349
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K090967
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number340334
Device Catalogue Number340334
Device Lot Number21057
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2021
Supplement Date Received by Manufacturer11/12/2021
Initial Report FDA Received Date08/26/2021
Supplement Report FDA Received Date11/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown